Mississippi, 2005

Damaging Wind in Mississippi, July 9, 2005

July 9, 2005 · NWS JAN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 9, 10:15 AM CST, 4 hours 13 minutes earlier.

Area forecast discussion, Jul 9, 10:15 AM CST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1115 AM CDT SAT JUL 9 2005

.DISCUSSION...NOT MAKING TO MANY ADJUSTMENTS TO THE FORECAST WITH
THE EXCEPTION OF LOWERING POPS TO THE SE AS SUBSIDENCE JUST OUTSIDE
OF DENNIS IS KEEPING SKIES MOSTLY CLEAR AND ALL CHANCE OF PRECIP
OUT. OVER THE CENTRAL AND TOWARDS THE NORTHWEST SHRA WILL BE
POSSIBLE AND THAT IS SHOWN RIGHT NOW BY THE CURRENT FORECAST. THERE
HAS BEEN A FEW SHRA NEAR THE JACKSON METRO. OTHER THAN THAT TEMPS
LOOK GOOD AND EVERYTHING ELSE LOOKS ON TRACK. WILL UPDATE THE ZONES
AND GRIDS TO REMOVE POPS IN THE SOUTHEAST.

UPDATE ON DENNIS. THE CURRENT TRACK FROM NHC HAS NOT BEEN CHANGED
MUCH AND STILL LOOKS LIKE LANDFALL NEAR THE PENSACOLA/MOBILE AREA
AND THEN BRINGS DENNIS INTO EAST CENTRAL MS WITH SUSTAINED WINDS OF
TROPICAL STORM STRENGTH AND GUST APPROACHING HURRICANE STRENGTH.
DENNIS OVER THE LAST HOUR HAS BEEN TRYING TO REDEVELOP ITS EYE AND
PRESSURE HAS FALLEN FROM 972 AT 2AM THIS MORNING TO 966 ACCORDING TO
THE LATEST RECON AIRCRAFT. PLEASE CONTINUE TO FOLLOW THIS POTENTIAL
HAZARDOUS SITUATION.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...INLAND TROPICAL STORM WATCH FROM 5 PM SUNDAY TO NOON MONDAY FOR
     MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-MSZ037-MSZ038-
     MSZ039-MSZ044-MSZ045-MSZ046-MSZ050-MSZ051-MSZ052-MSZ056-
     MSZ057-MSZ058-MSZ064-MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.

     FLASH FLOOD WATCH FROM 5 PM SUNDAY TO NOON MONDAY FOR MSZ026-
     MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-MSZ036-
     MSZ037-MSZ038-MSZ039-MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-
     MSZ048-MSZ049-MSZ050-MSZ051-MSZ052-MSZ054-MSZ055-MSZ056-
     MSZ057-MSZ058-MSZ062-MSZ063-MSZ064-MSZ065-MSZ066-MSZ072-
     MSZ073-MSZ074.

LA...NONE.
AR...NONE.
&&

CAB
Hazardous weather outlook, Jul 9, 8:27 AM CST, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
927 AM CDT SAT JUL 09 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
101427-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
927 AM CDT SAT JUL 09 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

...DAYS TWO AND THREE...SUNDAY AND MONDAY...
HURRICANE DENNIS WAS CURRENTLY MOVING NORTHWEST OVER THE
SOUTHEAST
GULF OF MEXICO. THE OFFICIAL HURRICANE FORECAST BRINGS THE SYSTEM
INLAND ACROSS SOUTHWEST ALABAMA SUNDAY AFTERNOON AND THEN UP
ALONG THE EAST CENTRAL STATE BORDER OF MISSISSIPPI AND INTO NORTH
MISSISSIPPI. THIS TRACK WOULD EASILY PRODUCE SUSTAINED WINDS
EXCEEDING 40 MPH ACROSS LOCATIONS GENERALLY EAST OF A COLUMBIA TO
FOREST TO EUPORA LINE SUNDAY NIGHT INTO MONDAY MORNING. WIND
GUSTS COULD TOP 50 MPH OR GREATER FROM NEAR THE MERIDIAN TO
COLUMBUS AREAS.

BESIDES WIND TORRENTIAL RAIN WILL ALSO BE A BIG PROBLEM WITH
DENNIS. WITH THE FORECAST TRACK RIGHT NOW AREAS NEAR AND EAST OF
INTERSTATE 55 COULD SEE RAINFALL TOTALS OF 2 TO 5 INCHES...WITH
LOCALLY HEAVIER AMOUNTS APPROACHING 6 INCHES OR MORE. THIS MAY IN
FLOODING OF LOW LYING AREAS...STREAMS AND CREEKS.

HOWEVER...THAT SAID SOME DEGREE OF UNCERTAINTY EXISTS AS TO THE
ULTIMATE TRACK OF DENNIS. DENNIS HAS THE POTENTIAL TO SERIOUSLY
IMPACT PORTIONS OF THE GULF COAST REGION SUNDAY NIGHT INTO
MONDAY. PLEASE STAY TUNED FOR FURTHER UPDATES ON THE TRACK AND
INTENSITY OF THIS MAJOR HURRICANE.

...DAYS FOUR THROUGH SEVEN...TUESDAY TO FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED SUNDAY INTO MONDAY DUE TO HURRICANE
DENNIS...OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH NEXT
SATURDAY MORNING...JULY 16.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The Mobile radar (KMOB), 116 km away, was scanning. The volume nearest the first event began at 20:28 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Forrest

When
July 9, 2:28 PM CST
Where
Forrest County, 7 mi E of Hattiesburg
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
31.317, -89.200

A couple of trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466891.